Recognition of split-graphic sequences

Open access

Abstract

Using different definitions of split graphs we propose quick algorithms for the recognition and extremal reconstruction of split sequences among integer, regular, and graphic sequences.

References

  • [1] S. M. de Almeida, C. P. de Mello, A. Morgana, Classification problem for split graphs, J. Brazilian Comp. Soc., 18, (2) (2012) 95-101. ⇒266

  • [2] M. D. Barrus, Hereditary unigraphs and Erdős-Gallai equalities, Discrete Math., 313, (21) (2013) 2469-2481. ⇒263

  • [3] D. Bauer, S. L. Hakimi, E. Schmeichel, Recognising of tough graphs is NP-hard, Discrete Appl. Math., 28 (1995) 191-195. ⇒266

  • [4] C. Benzaken, P. L. Hammer, D. De Werra, Split graphs of Dilworth number 2, Discrete Math., 55, (2) (1985) 123-127. ⇒256

  • [5] Z. Blázsik, M. Hujter, A. Pluhár, Zs. Tuza, Graphs with no induced C4 and 2K2, Discrete Math., 115 (1993) 51-55. ⇒256, 263

  • [6] E. Boros, V. A. Gurvich, I. Zverovich, On split and almost CIS-graphs, Australas. J. Combin., 43 (2009) 163-180. ⇒255

  • [7] A. Brandst¨adt, Partitions of graphs into one or two stable sets and cliques, Discrete Math., 152 (1996) 47-54. ⇒254, 256

  • [8] A. Brandst¨adt, Corrigendum, Discrete Math., 186 (1998) 295-295. ⇒254, 256

  • [9] A. Brandst¨adt, P. L. Hammer, V. B. Le, V. V. Lozin, Bisplit graphs, Discrete Mathematics 299 (2005) 11-32. ⇒255, 256

  • [10] A. Brandst¨adt, V. B. Le, J. P. Spinrad, Graph Classes: A Survey, SIAM Monographs on Discrete Mathematics and Applications, SIAM, Philadelphia, PL, 1999. ⇒254, 256, 266

  • [11] R. E. Burkard, P. L. Hammer, A note on Hamiltonian split graphs, J. Comb. Graph Theory, Series B, 28 (1980) 245-248. ⇒265

  • [12] G. Chartrand, L. Lesniak, P. Zhang, Graphs and Digraphs, CRC Press, Boca Raton, FL, 2011. ⇒253

  • [13] V. Chungphaisan, Conditions for a sequences to be r-graphic, Discrete Math., 7 (1974) 31-39. ⇒257, 258

  • [14] V. Chvátal, The toughness of graphs, Discrete Math., 5 (1973) 215-228. ⇒266

  • [15] R. J. Clarke, Covering a set by subsets, Discrete Math., 181 (1990) 147-152. ⇒ 264

  • [16] T. H. Cormen, Ch. E. Leiserson, R. L. Rivest, C. Stein, Introduction to Algorithms Third edition, The MIT Press/McGraw Hill, Cambridge/New York, 2009. ⇒275

  • [17] P. Erdős, T. Gallai, Gráfok előírt fok´u pontokkal (Graphs with given degrees of vertices), Mat. Lapok, 11 (1960), 264-274. ⇒253, 256, 258, 280

  • [18] P. Erdős, A. Gyárfás, Split and balanced colorings of complete graphs, Discrete Mathematics, 200, (1-3) (1999), 79-86. ⇒264

  • [19] P. Erdős, M. S. Jacobson, J. Lehel, Graphs realizing the same degree sequences and their respective clique numbers, in: Y. Alavi (Ed.), Graph Theory, Combinatorics and Applications, vol. 1, John Wiley and Sons, New York, 1991, 439-449. ⇒264

  • [20] T. Feder, P. Hell, S. Klein, R. Motwani, List partitions, SIAM J. Discrete Math, 16 (2003) 449-478. ⇒278

  • [21] S. Földes, P. Hammer, Split graphs having Dilworth number two, Canad. J. Math. 29, (3) (1977) 666-672. ⇒254, 256

  • [22] S. Földes, P. Hammer, Split graphs, in (ed. E. Hoffman et al.) Proc. 8th South- Eastern Conf. Combinatorics, Graph Theory Comp. Congressus Num., XIX (1977) 311-315. ⇒254, 256, 263

  • [23] S. Földes, P. Hammer, The Dilworth number of a graph, Annals Discrete Math., 2 (1978) 211-219. ⇒256

  • [24] D. R. Fulkerson, A. J. Hoffman, M. H. McAndrew, Some properties of graphs with multiple edges, Canad. J. Math., 17 (1965) 166-177. ⇒253, 269, 271

  • [25] V. Gasharov, The Erdős-Gallai criterion and symmetric functions, Europ. J. Combinatorics, 18 (1997) 287-294. ⇒258

  • [26] M. C. Golumbic, Algorithmic Graph Theory and Perfect Graphs, Academic Press, 1980. ⇒254, 256, 263, 278

  • [27] R. J. Gould, M. S. Jacobson, J. Lehel, Potentially G-graphical degree sequences, in: Y. Alavi (Ed.), Combinatorics, Graph Theory and Algorithms, vol. 1, New Issues Press, Kalamazoo, Michigan, 1999, 451-460. ⇒261, 264

  • [28] J. L. Gross, J. Yellen, P. Zhang. Handbook of Graph Theory, CRC Press, Boca Raton, FL, 2013. ⇒252, 253, 254, 256

  • [29] A. Gyárfás, J. Lehel, On-line and first fit colorings of graphs. J. Graph Theory, 12, (2) (1988) 217-227. ⇒264

  • [30] A. Gyárfás, Generalized split graphs and Ramsey numbers, J. Comb. Theory, Series A 81, (2) (1998) 255-261. ⇒255, 256

  • [31] M. Habib, A.Mamcarz, Colored modular and split decompositions of graphs with applications to trigraphs, in (ed. D. Kratsch and I. Todinca) Graph-Theoretic Concepts in Computer Science (40th International Workshop, WG 2014, Nouanle- Fuzelier, France, June 25-27, 2014). Series: Lecture Notes in Computer Science, 8747, Springer Verlag, Berlin, 2014, 263-274. ⇒266

  • [32] S. L. Hakimi, On the realizability of a set of integers as degrees of the vertices of a simple graph. J. SIAM Appl. Math., 10 (1962), 496-506. ⇒257, 258

  • [33] S. L. Hakimi, E. F. Schmeichel, Graphs and their degree sequences: A survey, in: Theory and Applications of Graphs, Lecture Notes in Math. 642, Springer- Verlag, Berlin 1978, 225-235. ⇒261

  • [34] P. L. Hammer, B. Simeone, The splittance of a graph, Combinatorica, 1, (3) (1981) 275-284. ⇒263, 264, 278

  • [35] P. Hanion, Enumeration of graphs by degree sequence, J. Graph Theory, 3 (1979) 295-299. ⇒260

  • [36] V. Havel, A remark on the existence of finite graphs (Czech), ˘ Casopis P˘est. Mat., 80 (1955), 477-480. ⇒257, 258

  • [37] P. Heggerness, D. Kratsch, Linear-time certifying algorithms for recognizing split graphs and related graph classes, Nordic J. Comp., 14 (2007) 87-108. ⇒278

  • [38] P. Heggernes, F. Mancini, Minimal split completions. Discrete Appl. Math., 157, (12) (2009) 2659-2669. ⇒266

  • [39] A. P. Heinz, Total number of split graphs (chordal + chordal complement) on n vertices. In: (ed. N. J. A. Sloane): The On-Line Encyclopedia of the Integer Sequences. 2014. ⇒265

  • [40] P. Hell, D. Kirkpatrick, Linear-time certifying algorithms for near-graphical sequences, Discrete Math., 309, (18) (2009) 5703-5713. ⇒260

  • [41] P. Hell, S. Klein, F. Protti, L. Tito, On generalized split graphs, Electronic Notes Disc. Math., 7 (2001) 98-101. ⇒255

  • [42] L. Ibarra, Fully dynamic algorithms for chordal graphs and split graphs, ACM Trans. Algorithms, 4(4), (2008), Art. 40, 20 pages. ⇒266

  • [43] A. Iványi, Reconstruction of complete interval tournaments, Acta Univ. Sapientiae, Inform., 1, (1) (2009) 71-88. ⇒252, 253, 256

  • [44] A. Iványi, Reconstruction of complete interval tournaments II, Acta Univ. Sapientiae, Math., 2, (1) (2010) 47-71. ⇒252, 253

  • [45] A. Iványi, Degree sequences of multigraphs, Annales Univ. Sci. Budapest., Rolando Eötvös Nom., Sectio Comp., 37 (2012) 195-214. ⇒ 256, 259, 260, 262

  • [46] A. Iványi, Z. Kása, Parallel enumeration of graphical sequences (in Hungarian), Alk. Mat. Lapok, 31, (2014) 1-58. ⇒260

  • [47] A. Iványi, L. Lucz, Degree sequences of multigraphs (in Hungarian), Alk. Mat. Lapok, 29, (2012) 1-54. ⇒260

  • [48] A. Iványi, L. Lucz, T. F. M´ori, P. S´ot´er, On the Erdős-Gallai and Havel-Hakimi algorithms. Acta Univ. Sapientiae, Inform. 3, 2 (2011) 230-268. ⇒ 256, 259, 260, 262, 275

  • [49] A. Iványi, S. Pirzada. Comparison based ranking, in: ed. A. Iványi, Algorithms of Informatics, Vol. 3, mondAt, Vác, 2013, 1209-1258. ⇒260

  • [50] A. E. Kézdy, J. Lehel, Degree sequences of graphs with prescribed clique size. In: Y. Alavi et. al. (eds.) Combinatorics, Graph Theory, and Algorithms, vol. 2., Michigan, New Issues Press, Kalamazoo, 1999, 535-544. ⇒260

  • [51] D. J. Kleitman, D. L. Wang, Algorithm for constructing graphs and digraphs with given valences and factors, Discrete Math., 6 (1973) 79-88. ⇒254, 257, 258

  • [52] D. Kratsch, R. M. McConnell, K. Mehlhorn, J. P. Spinrad, Certifying algorithms for recognizing interval graphs and permutation graphs, SIAM J. Comput., 36, (2) (2006) 326-353. ⇒266

  • [53] D. Kratsch, J. Lehel, H. Müller, Toughness, hamiltonicity and split graphs, Discrete Math., 150 (1996) 231-245. ⇒266

  • [54] M. D. Lamar, Split digraphs, Discrete Math., 312, (7) (2012) 1314-1325. ⇒266

  • [55] V. B. Le, H. N. de Ridder, Probe split graphs, Discrete Math. Theor. Comput. Sci., 9(1), (2007) 207-238. ⇒255

  • [56] J. S. Li, Z. X. Song, An extremal problem on the potentially pk-graphic sequence, Discrete Math., 212 (2000) 223-231. ⇒264

  • [57] J. S. Li, Z. X. Song, R. Luo, The Erdős-Jacobson-Lehel conjecture on potentially pk-graphic sequences is true, Sci. China Ser. A, 41 (1998) 510-520. ⇒264

  • [58] F. Maffray, M. Preissmann, Linear recognition of pseudo-split graphs, Discrete Appl. Math. 52 (1994) 307-312. ⇒263, 279

  • [59] R. M. McConnell, K. Mehlhorn, S. Näher, P. Schweitzer, Certifying algorithms, Computer Science Review, 5, (2) (2011) 119-161. ⇒260

  • [60] C. McCreesh, Multi-threaded maximum clique, level 4 Project, School of Computing Science, of Glasgow University, 2013, 38 pages. ⇒264

  • [61] F. R. McMorris, C. Wang, P. Zhang, On probe interval graphs, Discrete Appl. Math., 88(1-3), (1998) 315-324. ⇒255

  • [62] S. D. Nikolopoulos, Constant-time parallel recognition of split graphs, Inf. Proc. Letters, 54, (1) (1995) 1-8. ⇒265

  • [63] P. M. Pardalos, J. Rappe, M. G. S. Resende, An exact parallel algorithm for the maximum clique problem, High Performance Algorithms and Software in Nonlinear Optimization, Applied Optimization, 24 (1998) 279-300. ⇒264

  • [64] P. M. Pardalos, J. Xue, The maximum clique problem, J. Global Opt. (1994) 301-328. ⇒264

  • [65] J. Peemüller, necessary conditions for hamiltonian split graphs, Discrete Math., 54 (1985) 45-57. ⇒265, 266

  • [66] S. Pirzada, An Introduction to Graph Theory, Universities Press, Orient Blackswan, India, 2012. ⇒253

  • [67] S. Pirzada, B. A. Chat, Potentially graphic sequences of split graphs, Kragujevac J. Math., 38, (1) (2014) 73-81. ⇒255, 256, 262, 263

  • [68] A. R. Rao, The clique number of a graph with given degree sequence, in: A. R. Rao (Ed.) Proc. Symp. on Graph Theory, MacMillan and Co. Limited, India, ISI Lecture Notes Series, 4 (1979) 251-267. ⇒260

  • [69] A. R. Rao, A survey of the theory of potentially P-graphic and forcibly P-graphic degree sequences, Comb. Graph Theory, Proc. Symp. (Calcutta 1980), Lect. Notes Math. 885 (1981) 417-440. ⇒260

  • [70] A. R. Rao, An Erdős-Gallai type result on the clique number of a realization of a degree sequence (unpublished). ⇒260

  • [71] G. F. Royle, Counting set covers and split graphs, J. Integer Sequences, 3 (2000), Article 00.2.6, 5 pages. ⇒264

  • [72] M. C. Schmidt, N. F. Samatova, K. Thomas, B.-H. Park, A scalable, parallel algorithm for maximal clique enumeration, J. Parallel Dist. Comp., 69, (4) (2009) 417-428. ⇒264

  • [73] P. S. Segundo, D. Rodríguez-Losada, A. Jim´enez, An exact bit-parallel algorithm for the maximum clique problem, Computers & Operations Res., 38, (2) (2011) 571-581. ⇒264

  • [74] N. J. A. Sloane, The number of degree-vectors for simple graphs. In (ed. N. J. A. Sloane): The On-Line Encyclopedia of the Integer Sequences. 2014, http://oeis.org/A004251 . ⇒260

  • [75] S. Szabó, Parallel algorithms for finding cliques in a graph, J. Physics: Conf. Series, 268, (1) (2011) 012030. ⇒264

  • [76] E. Tomita, A. Tanaka, H. Takahashi, The worst-case time complexity for generating all maximal cliques and computational experiments, Theoretical Computer Science, 363, (1) (2006) 28-42. ⇒264

  • [77] A. Tripathi, H. Tyagi, A simple criterion on degree sequences of graphs. Discrete Appl. Math., 156, 18 (2008) 3513-3517. ⇒258

  • [78] A. Tripathi, S. Venugopalan, D. B. West, A short constructive proof of the Erdős-Gallai characterization of graphic lists, Discrete Math., 310, (4) (2010) 843-844. ⇒258

  • [79] R. I. Tyshkevich, The canonical decomposition of a graph, Doklady Akademii Nauk SSSR (in Russian), 24 (1980) 677-679. ⇒263

  • [80] R. I. Tyshkevich, A. A. Chernyak, Yet another method of enumerating unmarked combinatorial objects, Mathematical Notes, 48, (6) (1990) 1239-1245 and (in Russian) Mat. Zametki, 48, (6) (1990) 98-105. ⇒264

  • [81] R. I. Tyshkevich, O. I. Melnikow, V. M. Kotov, On graphs and degree sequences: the canonical decomposition (in Russian), Kibernetica, 6 (1981) 5-8. ⇒263

  • [82] Wikipedia, Split graph. http://en.wikipedia.org/wiki/Splitgraph, 2014. ⇒256, 263

  • [83] G. J. Woeginger, The taughness of split graphs, Discrete Math., 190 (1998) 195-197. ⇒266

  • [84] J.-H. Yin, Conditions for r-graphic sequences to be potentially K(r) m+1-graphic, Discrete Math., 309 (2009) 6271-6276. ⇒261

  • [85] J.-H. Yin, A generalization of a conjecture due to Erdős, Jacobson and Lehel, Discrete Math., 309 (2009) 2579-2583. ⇒261, 264

  • [86] J.-H. Yin, A Rao-type characterization for a sequence to have a realization containing a split graph, Discrete Math., 311 (2011) 2485-2489. ⇒255, 256

  • [87] J.-H. Yin, A Havel-Hakimi type procedure and a sufficient condition for a sequence to be potentially Sr,s-graphic, Czechoslovak Math. J., 62, (3) (2012) 863-867. ⇒255, 256, 262, 279

  • [88] J.-H. Yin, An extension of A. R. Rao’s characterization of potentially Km+1- graphic sequences, Discrete Appl. Math., 161, (7-8) (2013) 1118-1127. ⇒256, 262

  • [89] J.-H. Yin, A Rao-type characterization for a sequence to have a realization containing an arbitrary subgraph H, Acta Math. Sin., 30, (3) (2014) 389-394. ⇒ 262

  • [90] J.-H. Yin, Y.-S. Li, Two sufficient conditions for a graphic sequence to have a realization with prescribed clique size, Discrete Math., 209 (2005) 218-227. ⇒ 264

  • [91] B. Zavalnij, Three versions of clique search parallelization, J. Comp. Sci. Inf. Technology, 2(2), (2014) 9-20. ⇒264

Acta Universitatis Sapientiae, Informatica

The Journal of "Sapientia" Hungarian University of Transylvania

Journal Information

Metrics

All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 35 35 28
PDF Downloads 6 6 4